It is currently Sat Aug 19, 2017 11:59 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Mon Dec 05, 2011 12:58 am 
Offline
One Month or More
One Month or More
User avatar

Joined: Mon Dec 05, 2011 12:54 am
Posts: 35
i myself am going to do a short, quick bupe taper, but with only one 8mg pill. part of my question is this....For about 4 or 5 days, I binged on heroin/oxy, using about .5 gram / 1 gram a day for those 4 or 5 days. then I used suboxone for 3 days, no more than .5mg each of those days. I then waited 48 hours to take some oxy/hydro, which I did 3 days in a row, but never achieved the real opiate high that I was hoping for...no itchiness, no real euphoria...just a slightly elevated mood...this was from about 40-50mg a day. So I'm thinking either A) my tolerance has gotten too high to appreciate doses that low, or B) Using suboxone for those 3 days, even though lose doses, were still on my receptors, and the oxy and hydro never penetrated...


But if it was the second scenario, would I go into WD after the sub wears off? Because it's now been 5 days since I last had any sub. I had my last dose of hydro (50 mg's) about 28 hours ago, and I feel no sign of WD. So I'm not sure what to expect...I kind of thought I'd be in withdrawal now from the oxy/hydro I've been taking since Thursday, but at almost 30 hours since last dose, and not being in WD....I don't know what's going on in my body. I doubt that the Sub is still in me, since I only took about 1-2mg's over the course of 3 days, a week ago.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Dec 05, 2011 2:58 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
I'd just ride it out. You've only been going about a week.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Dec 05, 2011 3:09 am 
Offline
One Month or More
One Month or More
User avatar

Joined: Mon Dec 05, 2011 12:54 am
Posts: 35
See that's where I'm confused...with different drugs having different half lives, and having stronger/weaker affinities, (subs being very high) I don't really know what is even in my system at this point...before that short binge, I had been taking sub, pretty much daily, for about 3 weeks...but very, very small doses...usually less than .3mg/day. But I never had withdrawals, even when taking a few days off....I was also taking tramadol during that time frame, but not every day. I guess what I'm saying is that week long binge wasn't really the only opiate indulgence I've had lately...it was just the latest.


Do you think it is more likely that the sub I took last weekend, up til last tuesday (Nov.29) is completely out of me now?

And if that is the case, why wouldn't I get high from doses of oxycodone around 40-50mg? I figured there was still suboxone on the receptors, and the oxy/hydro was essentially just wasted....which upsets me, but in the long wrong, I'm kind of happy, especially if it helps me avoid withdrawals.

I hope this isn't too confusing...lol.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Dec 05, 2011 4:15 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
I really don't know man.

When I was using, I mixed up half lives a lot. I used buprenorphine between using, tried to use methadone to detox then kept using etc etc. I spent ages trying to figure out what kinda damage I was in for come the withdrawals.

I look back on it now, and it all seemed a bit futile. It's like trying to predict the future, or the weather. Even if you manage to get your head around the science, there's always the unpredictable nature of detox, especially when partial agonists are involved.

If I were you, I'd stop trying to weigh up the damage. The one thing you're certain of is that you've been using for a week or two. Regardless of the half-lives, IMO you're not looking at too much damage YET.

Can I ask, are you planning on quitting drugs and working on your life? Post-detox, you'll need to have measures in place, be it 12-steps, SMART, counselling etc. Or you could try long term Suboxone.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Dec 06, 2011 5:53 pm 
Offline
One Month or More
One Month or More
User avatar

Joined: Mon Dec 05, 2011 12:54 am
Posts: 35
I don't know, I like to think that I'll soon be posting in the "Bupe in the rearview mirror" section lol but I honestly don't know if I can. I'm currently in the process of being discharged from the military (not honorably) and while I don't have a serious habit, this is not making things any easier. I'm also in a really complicated relationship with my significant other and it hurts because she has no idea that every time I'm with her, I need a little sub/tramadol. I can feel it coming to a head though, and I'm gonna have to ask her for help (financially) after my discharge goes through.

I'm a very functional addict though...I've played on organized basketball teams and been an avid runner/weightlifter for the past 3 or 4 years. I have almost 4 years in the military, and have managed to only binge when on leave, always needing a little suboxone afterwards though, for a quick 5-8 day taper. It's worked wonders in the past. However this is the first time I've used while not on leave, and it's getting harder and harder to completely stop using sub, when I have it around. My doses are ways less than 1mg but still, over weeks/months, that builds up, and I have a feeling I'm in for a difficult withdrawal when I finally do stop. That was kind of a rant, but I just wanted to share my story a little. I DO want to stop using drugs indefinitely, but I might be one of the cases where I'm better off being on a maintenance program for the rest of my life, whether it's sub or methadone, than going through my life with this constant battle.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Dec 14, 2011 7:40 pm 
Offline
One Month or More
One Month or More
User avatar

Joined: Mon Dec 05, 2011 12:54 am
Posts: 35
In a depressed state, I used bupe on Sunday, but no more than .25-.5 mg...it has now been 72 hours, and I'm wondering, has enough time passed that if I was going to face painful WD's, I would be in them by now? Sleeping is difficult, but I can still fall asleep, with the help of some melatonin. I guess I'm wondering, for those of you who have experienced Suboxone withdrawals, after 72 hours, are you in withdrawal? I know some say since the half life is so long, you may not start until day 3 or 4, but I have to think that only applies to people with high doses...right?


Top
 Profile  
 
 Post subject:
PostPosted: Thu Dec 15, 2011 1:23 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
It's really hard to say. Honestly, I don't think you're in for too much pain. Your doses of bupe were tiny, and you were only using for a week or two.

But if you're going to have any hope of staying off, you gotta start looking forward at what you're going to do to stay clean. No longer in the military, I figure you'll have some time on your hands until you find work. It's a rough time anyway, I can imagine if you feel a bit gutted. It can be incredibly tempting to fill the hole in your day/life the army provided with drugs. But they will ultimately eat away at your life from the inside even more.

If you think you're up to getting proactive and putting in some really hard but real rewarding work, then I reckon go for it! But if you're doubting yourself, I'd put the Suboxone option on the table as well.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group